I was on 75 mg of effexor xr for 2 weeks, then my Dr. Increased it to 150 mg 9 days ago. I've been sick for 4 months with depression and anxiety that hit me like a ton of bricks. The depression is milder, I can function now, but not work because of being so nervous, which leads up to crying often and stomach aches. My doctor had me taking 5mg lexapro and .75mg of Klonopin for 5 years after my knee replacement. That's when I first got severe anxiety. I felt great those 5 years. He always told me you are on such a low dose of klonopin and can wein off any time. Now am wondering if I'm sick again because the klonopin is not working as well. My doctor doesn't agree. I'm so scarred and want my life back. If Effexor would make me calm I'd be so happy. My husband and grown kids are so supportive and I don't understand why this is happening to me. I could really use some support please!
Many SSRIs and SSNRIs (like effexor) can have a positive effect on anxiety. However, everyone reacts differently to these meds so it effects each person differently meaning it may or may not help you with anxiety. As for the klonopin, it is extremely addictive no matter what the dose. It can also lose its effectiveness the longer you take it. Suddenly stopping a med like this can cause anxiety during withdrawal. Anyway, it may be time to look for a different antidepressant and find a non-habit forming anxiety med (like inderal, clonidine, or buspar).
Hi. My personal experience on effexor xr was I was extremely nervous. This was when it first came out, and my new doc switched me off paxil to something better which was this. I did spend Xmas at home,first time ever, poor timing,I kept calling the doc about this,trust me it didn't happen overnite,but it all went away as i/my body adjusted. It was best I ever had for anxiety and panic attack's. Worked well. And no I didn't blow up with weight gain.this particular one does this at first, may take more than couple of weeks.i had no side effects. I took walks up at the park, I have two cats to change focus on. I stay out of house as much as possible. And this really helped me.being around people or activity.i just went back on this two days ago. Switched from cymbalta. Which has many side effects for being jumpy and shakey and nervous.etc. So I'm dealing with the initial feeling again too.
And I'm going outside, walk, visit sister or friend, just keep busy somewhere. It helps.its a very good medicine. I myself hate starting or increasing until body gets used to it.but at least my mind was clear and focused before, unlike cymbalta. Vision clear. Try to give some time yet, even go to tj maxx and try shoes on or look around. This is what I do/did to relax.you don't have to buy anything.
I'm sorry I also failed to say in the past klonipin did not help me. Its habit forming I found out. My old doc prescribed it like candy. My anxiety was worse. I tried xanax also. The best for my anxiety and panic is ativan. Half mg.am/pm. With the effexor 75mg. buspar also didn't work. I felt like I was one place and my body another place. Creepy feeling.
I also studied, and learned vitamin B 100 complex is excellent for anxiety. Fish oil, vit e, vit C I take. B vitamins are very important and helpful for the nervous system. I've been dealing with my problem for about thirty years. I decided to control my appetite, not let a pill make me binge like I did in the beginning. But give a change two weeks then check in with your doc. Good luck.
- Effexor XR Information for Consumers
- Effexor XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 May 2012 • 6 answers
Posted 25 Jun 2013 • 5 answers
Does effexor xr make you more nervous when the dose is increased? I just went from 150 to 225 4 days
Posted 13 Nov 2013 • 1 answer
Posted 22 Sep 2015 • 4 answers
I have just started on Effexor.Was on Celexa it did nothing but make me worse.I have anxiety, and d?
Posted 10 May 2016 • 4 answers